MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97755
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Interrogate (1332); Overheating of Device (1437); Battery Problem (2885); Charging Problem (2892); Communication or Transmission Problem (2896); Connection Problem (2900); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Distress (2329); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient (pt) reported they had been having trouble charging their implant since "let's say may 2nd." pt said their connectivity with ins was very sensitive; recharge quality would fluctuate between excellent, good, and poor, and delivered charge to implant very slowly while alerting pt to reposition recharger frequently.Pt said one time they had been charging ins starting from 40%, tried charging for 2 hours and never incremented past 40%.Pt confirmed they had seen some other error/alert screens when recharging but couldn't recall all of them (pt mentioned one being about bad connectivity).Pt reported they had seen passive recharge screens when they tried to begin charging - agent reviewed what passive recharge mode is.Pt said they tried resetting controller, but that hadn't resolved their issue.Agent had pt examine the controller port and recharger plug for any visible damage at connection sites; pt said nothing appeared to be wrong.Pt denied heating of recharger when trying to charge their implant.The issue was not resolved.An email was sent to the repair department to replace the recharger (exchange).Pt said their implant did them great justice and they used it 24/7 (agent understood 'it' to mean their therapy).Additional information was received from the pat ient.Pt called back stating they received the replacement recharger and that did not resolve the issue.Caller stated they are still having problems when trying to charge the implant.Caller stated they see system problem (77) rm03 on occasion and now they can not charge at all.Caller stated in addition they have noticed a rattling noise inside the controller.Agent sent email to repair to replace the controller.Pt called back stating that the equipment not working and that they were almost in tears they were in so much pain without the ins.Pt said that they were in bed hurting.Pt said that the ins would not charge and that they had gotten a couple messages on the controller.Pt said that the ins charged for not even two minutes and the ins battery didn't even move up a tenth.Pt said that one message said to replace the controller batteries; agent reviewed screen meaning with the pt.Pt described seeing the trying to recharge screen during passive recharge; pt said that they were moving the recharger around but no numbers were coming up.Pt said that another message was system problem rm03.Pt confirmed that they were using the replacement controller.Pt said that they had to call off of work yesterday since they couldn't work without the ins.Pt said that one recharger didn't work and the ot her one did.Pt then said that they used the most recent recharger they had the other night to try and recharge the ins and the recharger was getting warm on their back; agent understood that the pt was referring to the exchange unit recharger.Agent had the pt reset the controller and then unlock the controller; pt saw no device found and pt said that the ins was dead.Agent had the pt inspect the equipment; pt saw no apparent damage to the controller port; pt said that at the base of the recharger paddle the cord was worn just a little bit.Pt said that when they shook the cord it was like the cord may have had a short in it.Pt said that the old recharger just wasn't working.Agent understood that the issue was with the recharger exchange unit.The pt called back because they had not received their package yet.Pt reported they had been in pain since thursday night because the stimulator had not been working; tracking says the package will be delivered today (aug-14).
 
Additional Manufacturer Narrative
Continuation of d10: product id 97745 , lot# , serial# (b)(6).Implanted: ,explanted:.Product type programmer, patient product id 97715 lot# serial# (b)(6).Implanted:(b)(6) 2018.Explanted: product type implantable neurostimulator product id 97755 lot# ,serial# (b)(6).Implanted: , explanted:.Product type recharger section d information references the main component of the system.Other relevant device(s) are: product id: 97715, serial/lot #: (b)(6), ubd: 14-apr-2019, udi#: (b)(4).B3: date is approximate.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product id 97755 lot# serial# (b)(6) was returned for product analysis.Analysis found the recharger antenna was frayed.Cable insulation is peeling away at donut end and wires are exposed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17564031
Report Number3004209178-2023-14448
Device Sequence Number6966811
Product Code LGW
UDI-Device Identifier00613994925985
UDI-Public00613994925985
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97755
Device Catalogue Number97755
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1535-2021
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale